MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER SST BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER SST BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367981
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that under filling is occurring during use with a bd vacutainer® sst¿ blood collection tubes.The following information was provided by the initial reporter: i work for a medical device company, and while collecting venipuncture blood for a research study, we have had multiple problems with one lot of bd sst-vacutainers.The lot is not set to expire until 30sep2020, and the lot number is 9255587.While our phlebotomist was attempting to draw blood, she would pierce the top of the vacutainers and no vacuum would be generated, causing her to have to use multiple tubes for one 3.5ml blood draw.This created a discomfort for our subjects, who already may have had anxiety about the blood draw, and made our phlebotomist look inexperienced, leading to her feeling discouraged.We like to use bd vacutainers for these collections, but this set of vacutainers has been completely unreliable.
 
Additional Manufacturer Narrative
Investigation summary: bd received 14 samples from the customer for investigation.All samples were evaluated by draw testing and the indicated failure mode for underfill with the incident lot was not observed as all product specifications were met.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality non-conformances during manufacturing of the product.
 
Event or Problem Description

Brand Name
BD VACUTAINER SST BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key10139042
Report Number1024879-2020-00386
Device Sequence Number16724158
Product Code JKA
UDI-Device Identifier50382903679817
UDI-Public50382903679817
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number367981
Device Catalogue Number367981
Device Lot Number9255587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2020
Initial Date Received by Manufacturer 05/21/2020
Supplement Date Received by Manufacturer05/21/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;